HealthBoards

HealthBoards (http://www.healthboards.com/boards/)
-   Acne (http://www.healthboards.com/boards/acne/)
-   -   Tiredofthisall, how did the accutane work for you? (http://www.healthboards.com/boards/acne/1390-tiredofthisall-how-did-accutane-work-you.html)

MiamiBarbie 03-13-2003 09:54 AM

Tiredofthisall, how did the accutane work for you?
 
Hi, I just wanted to ask...
How long have you been on accutane, are you still on it? Did it work? I found out, they want me to take minocycline for a month, but everyone here says, it does not do anything for you, because as soon as you get off it, you will break out again. I can't take this anymore, please tell me about your accutane experience, so I can see a different dermatologist and tell him to get me on it. Thank you.

bez157 03-13-2003 02:37 PM

I went on accutane for six months. Six months later I am still clear, but have some indents and plenty of redness still, which could take a while to go.

I noticed results after a few months. The first few months was some breakouts (minor), but then not a single spot after that. I had some mild nosebleeds and pretty dry skin. Not much muscle aches or signs of depression. I recommend it if u have cystic acne like I did...

gpw 03-13-2003 02:53 PM

I was on Accutane for about 2 months, but they made me stop taking it due to an increased CK count...which is basically a heightened ammount of muscle enzymes. Results varie, but I found it to be a success right off the bat while I was on it. Since I never did a full course I'm probably not the best person to be answering this.

What I can tell you about mino: For some people is great. It may not be a perminent solution, but for a lot of people it holds the acne back until it naturally goes away.

TiredOfThisAll 03-13-2003 03:35 PM

Im at the beginning of the 3rd month and now im really starting to improve. Im actually becoming happy wtih my face, and the side effects have been very minimal.. no change in vision.... dry skin/lips.. Im still on it, on 80 mg a day. I think its a wonderful thing, Im so glad my derm offered it to me, because I was tired of dealing with otc things.

Now all I do is get up, get in the shower, wash with water (dont have to wash hair everyday either!) and then get dressed... apply moisturizer.. and im set..

I really suggest you talk to your derm about accutane and see how he/she feels, and let him/her know how you feel too.

MiamiBarbie 03-13-2003 07:32 PM

Thank you all for your suggestions. I guess, I will have to find another dermatologist, since this one actually yelled at me, that he does not prescribe accutane, because of side effects and that my acne was not cystic... So, what does he call those red bumps, that have been on my face for over six months now? Also, I don't get the fact, that drying out your skin from the outside, like the differin and benzaclyn do will help. Isn't that kind of the same thing as using alcohol on your face? Last week I was not using anything and in the morning my face always looked better. Now, with all these product, this guy prescribed...it looks even worse and redder! But I guess accutane is the answer... Has anyone experienced hair loss? I have beautiful hair, as everyone says, I don't want to lose it. Thank you....


All times are GMT -7. The time now is 10:28 PM.